Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 439, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 28, 2015, 1:34 PM CDT for Henry County, Alabama. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2015, 1:34 PM CDT (18:34 UTC)
- Expired
- Aug 28, 2015, 2:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Henry County, AL
The radar
The Ft Rucker radar (KEOX), 31 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 1:45 PM CDT | TSTM WND DMG | Abbeville, AL | TREES AND POWER LINES DOWN NEAR ABBEVILLE. EXACT LOCATIONS NOT SPECIFIED |
| Aug 28, 1:45 PM CDT | HAIL 1 | Abbeville, AL | ESTIMATED QUARTER SIZE HAIL IN THE ABBEVILLE AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770
WUUS52 KTAE 281834
SVRTAE
ALC067-281915-
/O.NEW.KTAE.SV.W.0439.150828T1834Z-150828T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
134 PM CDT FRI AUG 28 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HENRY COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 215 PM CDT
* AT 133 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ABBEVILLE...
AND MOVING NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...SCOTTSBORO CROSSROADS...MURPHY STATION...SCREAMER...
EDWIN...LAWRENCEVILLE...GRABALL AND ABBEVILLE MUNICIPAL A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3153 8520 3156 8539 3171 8539 3170 8522
3171 8521 3174 8521 3176 8518 3175 8517
TIME...MOT...LOC 1833Z 190DEG 7KT 3162 8528
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 9:00 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 28, 9:00 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EDT FRI AUG 28 2015 .Near Term [Through Today]... The 12Z TAE sounding showed quite an unstable environment with mid-level lapse rates of about 7 C/km and MUCAPE of over 2200 J/kg. This matches up well with the RUC forecast, which shows SBCAPE increasing to 2000-2500 J/kg over the next few hours. This morning's sounding showed a PWAT of only 1.61", which is fairly dry for us this time of year, but 10-15 knot 1000-700 mb flow will help increase low level moisture through the day and is a favorable seabreeze pattern for widespread coverage of thunderstorms across the area. Local satellite and radar imagery show storms already active across our eastern coastal waters and making further inland progression than originally forecast this morning, so bumped up PoPs a bit through the remainder of the daylight hours. Lingering dry air in the mid-levels and moderate instability could combine to produce an environment somewhat favorable for downbursts. Isolated strong to severe storms will be possible with gusty winds the main threat. && .Prev Discussion [653 AM EDT]... .Short Term [Tonight Through Sunday]... An elongated area of +PV stretches from the Northeast, through the central Gulf of Mexico this morning. By tonight this area will split into two anomalies: a more progressive wave moving off the Northeast coast and what will be a quasi-stationary wave over the north-central Gulf. It won't be until Saturday night through Sunday that this wave lifts through the Southeast. At the surface, ridging will prevail across much of the eastern half of the country. Locally, the ridge will be quite disturbed due to the upper wave. Steering flow will generally have a south or southeasterly component yielding a rather wet seabreeze regime across the entire Tri-State area. Like the ridge, the seabreeze will be far from ideal and enhanced by the upper level anomaly. Thus, PoPs will be higher than normal through the weekend (50-70%). High PoPs and plentiful cloud cover will keep afternoon highs anywhere from the mid 80s to around 90 degrees. Overnight lows will be in the middle 70s and not as pleasant as recent nights as moisture surges back into the region. .Long Term [Sunday Night Through Friday]... The main feature in the extended range forecast will be what is now Tropical Storm Erika. The eventual track will have a lot to do with how Erika holds together as it moves across Hispaniola today. The current track from NHC takes Erika south of the Bahamas before curving it north along the immediate east coast of Florida. A concerning trend in the dynamical models is a westward shift in the track. Both the 00z GFS and ECMWF bring Erika into the eastern Gulf, but diverge greatly with respect to timing. There has been a lot of back and forth between the dynamical models and a great deal of uncertainty still exists. But, the potential for at least some sort of impacts locally from Erika appears to be increasing over the past 24 hours. A track off the east coast of Florida will bring minimal rain impacts to the Tri-State region, while a track over the Peninsula will likely bring a great deal of rain over the Suwannee Valley, and a track into the eastern Gulf would mean the potential for both heavy rain and wind impacts area-wide. Due to the uncertainty in this forecast and the latest trends, close attention should be given to the forecast over the next couple of days. .Aviation... [Through 12Z Saturday] VFR conditions are expected this morning, with scattered to numerous showers and storms likely between 18Z and 03Z. These showers and storms may affect any of the terminals during that timeframe. This was handled in the TAFs with VCTS at all of the terminals. Confidence was high enough in a particular window where storms are more likely at VLD (21-01Z) to include a TEMPO group with some gusty winds and IFR visibility. Similar conditions (gusty winds and IFR visibility) will be possible in any storms today, but confidence was not high enough in timing at any of the other terminals to include additional TEMPO groups. .Marine... Light winds and low seas will prevail through the weekend. After that, it will depend on Erika's track. No matter the track, at least a slight increase in winds and possibly seas should be expected starting next week. .Fire Weather... An increase in low-level moisture will keep RH levels elevated and allow rain chances to increase from today into the weekend. .Hydrology... With a transition to a wetter pattern beginning today, expect average rainfall amounts on the order of 1-1.5" over the next three days. This will have little impact on area rivers. Next week, the potential for some very heavy rain exists depending on Erika's track. At this time, models suggest the possibility for 5-7" over a 48 hour period with Erika. Should the track shift west, these amounts could spread into the southeast Big Bend and south-central Georgia. Interests along the Suwannee River are urged to pay close attention to rainfall forecasts over the next few days. && .Preliminary Point Temps/PoPs... Tallahassee 91 75 86 73 90 / 50 40 60 30 50 Panama City 87 77 85 75 88 / 40 50 60 30 30 Dothan 91 73 85 70 89 / 50 40 60 30 30 Albany 91 73 86 71 89 / 50 40 60 40 40 Valdosta 91 74 87 73 90 / 50 40 60 30 50 Cross City 90 75 88 74 90 / 40 40 60 30 50 Apalachicola 89 77 85 76 87 / 50 60 60 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE SHORT TERM...HARRIGAN LONG TERM...HARRIGAN AVIATION...LAMERS MARINE...HARRIGAN FIRE WEATHER...LAMERS HYDROLOGY...HARRIGAN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:24 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.